| Catalog Number |
367292 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/10/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that when using the bd vacutainer® safety-lok¿ blood collection set, the rubber sleeve did not retract during collection of two units resulting in the needle being exposed, blood leakage, and contamination of the nurse's uniform.No adverse impact was reported regarding the patient or user.
Additional Manufacturer Narrative
Investigation summary bd received two photos for investigation.The photos were evaluated visually and one packaged of the lot concerned was seen.The other photo displayed the customer reported defect as the needle tip was exposed from the rubber sleeve and the rubber sleeve displaced onto the thread of the luer adapter¿s needle hub.Also, it was seen that the luer adapter of the sample was use without being attached to a holder.Additionally, 50 retention samples from bd inventory were evaluated by visual examination and nothing abnormal was found from the rubber sleeves.Also, functional testing was conducted on 8 retained samples using tube holders and nothing abnormal was observed as no rubber sleeve retracting defects and side-piercing defects occurred during the test.Furthermore, as simulation, a luer adapter was inserted to a bd blood collection tube without being attached to a bd single use holder, and the rubber sleeve root was displaced onto the thread of the needle hub, causing the needle tip was exposed from near the rubber sleeve tip.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of sleeve side piercing based on the photo.Bd determined that the root cause of the indicated failure mode was attributed to the luer adapter not attached to the holder before inserting the tube.This caused the rubber sleeve to be displaced onto the thread of the needle hub and the needle tip got exposed due to excessive insertion force.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description